Jump to content
CrazyBoards.org

Anyone else on Bupropion SR (generic Wellbutrin)?


Recommended Posts

HELP!!

I have been trying to find others who are on this medication that might be willing to share their experiences or even offer some encouragement for me. Unfortunately, I have not found anything.

I came back to CB's since I was here once when I initially started Pristiq. I am hoping that someone on here might be able to help.

THE ISSUE...

I started taking Bupropion SR 150mg (generic Wellbutrin) once a day to start 8 days ago. So far the only side effects I have noticed are headaches(very rare now), bloating, embarassingly enough gas too. I also just the last day or two have noticed more anxiety. I couldn't sleep thinking that I was going to have a heart attack because of the pressure and "palpitations" I was having (the palps seem to happen only at night). Is this normal?

Also, I have been on other meds and gained weight so I was very hopeful when my doc put me on this one. Unfortunately I am still experiencing the hunger cravings and obsessive need to "Snack". Its not really the hunger that bothers me at this point...its the constant bloating feeling that I am having. I hope that eventually that will go away, but from everything I have read it is supposed to be an automatic side effect and should only last a few days, but it seems to get worse.

Lastly, has anyone experienced significant weight gain on this med? I am hoping that will not be an issue with me since I have worked so hard to lose weight after having my daughter 18 mos ago.

I will prob give it one more day and if the SE don't go away I may call my doc.

Any advice or suggestions??

Thanks so much for listening!!

Link to comment
Share on other sites

So far the only side effects I have noticed are headaches(very rare now),
That one I heard of and is common,

bloating, embarassingly enough gas too.

That's a new one on me. I didn't/don't have that one and haven't heard of that either.

I also just the last day or two have noticed more anxiety. I couldn't sleep thinking that I was going to have a heart attack because of the pressure and "palpitations" I was having (the palps seem to happen only at night). Is this normal?
It is not unusual to feel more anxious when starting Wellbutrin. A lot of us did, but it usually goes away within the first few weeks.

Also, I have been on other meds and gained weight so I was very hopeful when my doc put me on this one. Unfortunately I am still experiencing the hunger cravings and obsessive need to "Snack".

Of all the ADs Wellbutrin is the least troublesome in the weight gaining dept.

its the constant bloating feeling that I am having.
Call your doctor about this.
Link to comment
Share on other sites

S9 said everything I was going to say. Wellbutrin is often prescribed to counteract weight gain associated with other anti-depressants. Gas and bloating are side-effects I haven't heard of, so ask your doctor, but give it some time with the others. Really.

Good luck!

Link to comment
Share on other sites

I just want to say weight gain sucks I put on twenty pounds in six months and I just cant bear to look at myself in a full length mirror!

I have always been thin and well now Im not but my husband says he likes me better mellow with some meat on my bones than ranting raving and spinning circles flitting around like a pissed off bumble bee without meds ;) Hang in there!

Link to comment
Share on other sites

I've been on Wellbutrin XL for 3 years now. Two years ago, my drug company switched me to Bupropion because the generic is cheaper. It wasn't as effective an antidepressant for me: I felt myself getting weepy and lethargic and all the classic symptoms of depression. So I got my doctor to specify the name brand stuff and I pay the big money.

I have not gained weight on it, and I don't have any gas or bloating. Is it possible that there has been a change in your diet lately? With the holidays, people eat rich foods and sweets and chocolate---all of which can cause a bloated feeling and more gas. From everything I've read, Wellbutrin is weight-neutral, as S9 and CS said above.

I have heard that it increases anxiety in some people. I would try to stick with it a little longer, but definitely talk to your doctor if any of these symptoms become really troublesome.

olga

Link to comment
Share on other sites

(the palps seem to happen only at night). Is this normal?

I just started talking Wellbutrin a few months ago and I had the same side effect of increased anxiety, mostly at night. (others included anger outbursts, headaches, itching with no rash in sight, not concentrating, racing thoughts, insomnia.)

They have ALL gone away. I did switch from the immediate release IR (dumped out too much at one time for me to handle) to the sustained release SR (ended too early in the day and my depression would come back full force) to finally, the blessed extended release - XL. I am only taking 150 mg. xl in the morning because I am so sensitive to drugs. So far so good. Still little depressed at times but not the deep down sinking in the ground can't get up and live type.

Like Olga, I also take the brand. So many people have complained about the generic that I never even went there and my insurance so far will pay for the brand. (Knock on wood!)

I also have eating issues but as others here suggested, I don't think the wellbutrin so far has increased or (unfortunately) decreased my appetite.

Some of my side effects appeared after a few weeks on the drug (the itching in particular- thought I had lice!). I was pretty upset because I thought this could be an allergic reaction and I definitely do not want even try SSRI's because of their side effects. So I stuck it out.

From my little bit of collected pdoc/web/friends info, you need to take it for a few months (given no serious side effects) to see if it is working.

Good luck!!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...